Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 99, NWS Milwaukee, WI

December 21, 2012

NWS Milwaukee, WI issued this small craft advisory at Dec 21, 2012, 3:15 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 3:15 PM CST (21:15 UTC)
Expired
Dec 22, 2012, 9:00 AM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WHUS73 KMKX 212115
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CST FRI DEC 21 2012

...GUSTY NORTHWEST WINDS CONTINUE INTO TONIGHT...

.STRONG LOW PRESSURE MOVING AWAY FROM THE EASTERN GREAT LAKES WILL
GRADUALLY ALLOW FOR THE WINDS TO EASE A BIT. GALE CONDITIONS HAVE
CEASED THOUGH SOME GUSTS WILL STILL REACH 30 KNOTS INTO THE
EVENING BEFORE EASING FURTHER LATER TONIGHT. 

LMZ643>646-220515-
/O.CAN.KMKX.GL.W.0019.000000T0000Z-121222T0000Z/
/O.NEW.KMKX.SC.Y.0099.121221T2115Z-121222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST TO 30 KNOTS THIS EVENING SUBSIDING TO 10 TO 20
  KNOTS LATER TONIGHT.

* WAVES: 6 TO 10 FEET SUBSIDING TO 3 TO 6 FEET LATER TONIGHT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
403 
WHUS73 KMKX 220321
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CST FRI DEC 21 2012

...GUSTY NORTHWEST WINDS CONTINUE INTO TONIGHT...

.WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS LOW PRESSURE MOVES
FARTHER AWAY AND HIGH PRESSURE BUILDS IN FROM THE WEST. 

LMZ643>646-221130-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-121222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
921 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY.

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS...
  WINDS GRADUALLY SUBSIDING.

* WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET LATER TONIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
161 
WHUS73 KMKX 220950
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 AM CST SAT DEC 22 2012

...WAVES WILL DIMINISH BY MID-MORNING...

.WINDS HAVE DIMINISHED WELL BELOW SMALL CRAFT CRITERIA OVERNIGHT
AS HIGH PRESSURE BUILDS IN FROM THE WEST. WAVES IN THE NEARSHORE
HAVE BEEN SLOWER TO SUBSIDE...AND WILL REMAIN AT CRITERIA UNTIL
MID-MORNING FROM MILWAUKEE SOUTH...MAINLY TOWARD OPEN WATER.

LMZ643-644-221100-
/O.CAN.KMKX.SC.Y.0099.000000T0000Z-121222T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
350 AM CST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED BELOW SMALL CRAFT CRITERIA SO THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LMZ645-646-221500-
/O.CON.KMKX.SC.Y.0099.000000T0000Z-121222T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 AM CST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: WEST 10 TO 15 KNOTS EASING TO 5 TO 10 KNOTS IN THE AFTERNOON.

* WAVES: 3 TO 5 FEET EARLY THIS MORNING...MAINLY TOWARD OPEN
  WATER...SUBSIDING TO 2 TO 4 FEET BY MID-MORNING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 11:26 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 21, 11:26 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 AM CST FRI DEC 21 2012

.AVIATION/18Z TAFS/...AREAS SW OF A LINE FROM KDLL TO KJVL WILL BE
SUNNY THIS AFTERNOON. MEANWHILE MVFR DECK TO THE EAST SLUGGISH TO
ERODE WITHIN STRONGLY CYCLONIC FLOW. TIGHT GRADIENT WILL RELAX
THIS EVENING. ALREADY SEEING MUCH LOWER GUSTS ACROSS SC WI. EXPECT
CLEARING TO OCCUR TONIGHT AND LEAD INTO MOSTLY SUNNY SATURDAY WITH
HIGH PRESSURE TAKING HOLD. MUCH LESS WIND TOO.

PC

&&

.PREV DISCUSSION... /ISSUED 342 AM CST FRI DEC 21 2012/

SHORT TERM...

TODAY-FORECAST CONFIDENCE HIGH

OCCLUDED LOW OVER SOUTHEAST MICHIGAN SHOULD CROSS SOUTHWEST ONTARIO
THIS MORNING AND REACH NEW YORK IN THE AFTERNOON.  BACK EDGE OF
ASSOCIATED CLOUDS HAS BEEN MOVING STEADILY EAST AND EXPECT CLEARING
RAPIDLY DURING THE MORNING.

LIGHT SNOW HAS BEEN A LITTLE STUBBORN TO PUSH EAST...BUT CONSENSUS
OF SHORT TERM MODELS HAS PRECIPITATION ENDING RIGHT BEFORE 12Z AND
WILL CONTINUE TO ROLL WITH THAT SCENARIO.

WINDS WILL CONTINUE TO GUST IN 30 TO 35 KNOT RANGE TODAY WITH DEEP
MIXED LAYER AND STRONG THOUGH RELAXING GRADIENT OVER AREA.  BLOWING
SNOW AND DRIFTING STILL AN ISSUE ESPECIALLY IN OPEN AREAS...THOUGH
TENDS NOT TO SHOW UP VERY WELL ON AREA OBSERVATIONS.  HAVE WINTER
WEATHER ADVISORY MAINLY FOR STRONG GUSTY WINDS AND BLOWING SNOW INTO
THIS MORNING.  DID NOT INCLUDE FAR SOUTHEAST FROM MILWAUKEE TO
KENOSHA DUE LACK OF LOOSE SNOW COVER BUT PUT OUT SPECIAL WEATHER
STATEMENT TO ADDRESS WINDS JUST UNDER ADVISORY LEVELS.

TEMPERATURES FINALLY STARTING TO DIP TOWARD 20F IN THE FAR WEST AS
925 MB TEMPS DROP TO -10C...RESULTING IN ONLY LOWER TO MIDDLE 20S
DESPITE ADIABATIC LAPSE RATES AND SUNSHINE TODAY.

TONIGHT-FORECAST CONFIDENCE HIGH

925 MB TEMPS RISE OVERNIGHT...STARTING AT -10C IN THE EVENING AND
RISING TO -5C BY MORNING.  MODERATE INVERSION SETTING UP SHOULD
ALLOW FOR SINGLE DIGITS WEST WITH CLEAR SKY AND FRESH SNOW COVER.
WINDS STAY UP LONGER IN THE EAST AND WITH LESS SNOW COVER SHOULD
HOLD UP IN THE TEENS TOWARD LAKE MICHIGAN.

SATURDAY THROUGH SUNDAY...FORECAST CONFIDENCE HIGH.

A HIGH PRESSURE RIDGE WILL PUSH INTO THE UPPER MIDWEST OVER THE
WEEKEND. DRY WEATHER...DIMINISHING WINDS AND COOL TEMPERATURES CAN
BE EXPECTED. HIGHS WILL BE IN THE 20S. GIVEN THE EXPECTED CLEAR
SKIES SAT NIGHT...DROPPED THE LOWS INTO THE SINGLE DIGITS IN THE
WEST ONCE AGAIN. SLIGHTLY WARMER FOR SUNDAY NIGHT.

LONG TERM...

MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.

A SHORTWAVE WILL TRACK ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST
EARLY NEXT WEEK AND BRING A CHANCE FOR LIGHT SNOW TO WISCONSIN. NNE
FLOW WILL SET UP NEAR THE SURFACE AS TWO LOW PRESSURE SYSTEMS TRACK
ACROSS THE OHIO RIVER VALLEY FROM MON THROUGH THU. THIS FLOW WILL
PUT SOUTHEAST WI IN A FAVORABLE REGIME FOR LAKE EFFECT SNOW SHOWERS
OFF AND ON...ESPECIALLY MONDAY NIGHT THROUGH WEDNESDAY. INCREASED
POPS UP TO 45 PERCENT FOR MKE AND OTHER LAKESHORE AREAS DURING THE
HOLIDAY PERIOD.

MODEL SOUNDINGS FOR MKE AT THIS TIME SHOW THE SATURATED LAYER TO
REMAIN JUST SLIGHTLY WARMER THAN WITHIN THE DENDRITIC GROWTH ZONE.
IF MODELS COOL THE AIR ALOFT IN FUTURE RUNS...THAT WOULD INCREASE
THE CHANCE FOR ACCUMULATING LAKE EFFECT SNOW. THE GFS SHOWS THE
HIGHEST CHANCES AT THIS TIME.

IN ADDITION TO POSSIBLE LAKE EFFECT SNOW SHOWERS IN SOUTHEAST
WI...THE SECOND STRONGER LOW PRESSURE SYSTEM TRACKING ACROSS THE
OHIO RIVER VALLEY MAY BRUSH SOUTHERN WI WITH SNOW IN THE WED/THU
TIME FRAME. THE PAST TWO MODEL RUNS HAVE PUSHED THIS SYSTEM FURTHER
SOUTH...BUT IT IS POSSIBLE THAT THE MODELS WILL MAKE A JUMP BACK
NORTHWARD AS WE GET CLOSER TO THE TIME...WE WILL NEED TO WAIT AND
SEE. IF IT JUMPS BACK NORTH THEN SOUTHEAST WI WILL HAVE A BETTER
CHANCE FOR ACCUMULATING SNOW.

AVIATION/12Z TAFS/...

RAPID IMPROVEMENT EXPECTED WITH ANY LINGERING MVFR CONDITIONS WITH
LIGHT SNOW RAPIDLY GOING TO VFR AND CLEAR THROUGH TONIGHT.  GUSTY
NORTHWEST WINDS TO CONTINUE WITH BRIEF AND PROBABLY LOCALIZED
BLOWING SNOW VISIBILITY RESTRICTIONS ESPECIALLY DURING THE MORNING
AT KMSN.  WINDS SHOULD DIMINISH LATER TODAY AND TONIGHT.

MARINE...

HIGH END GALE CONDITIONS TO CONTINUE THIS MORNING BEFORE GRADUALLY
DIMINISHING THIS AFTERNOON AND TONIGHT.  SMALL CRAFT ADVISORY WILL
BE NEEDED FOR TONIGHT AFTER THE GALE WARNING EXPIRES AS WINDS
CONTINUE TO GUST TO 25 OR 30 KNOTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...CRAVEN
SATURDAY THROUGH THURSDAY...MRC
Hazardous weather outlook, Dec 21, 10:20 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1020 AM CST FRI DEC 21 2012

WIZ046-047-051-052-056>060-062>072-221000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1020 AM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SOME BLOWING AND DRIFTING SNOW IS EXPECTED IN RURAL AREAS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COUPLE OF LOW PRESSURE SYSTEMS ARE EXPECTED TO TRACK INTO THE OHIO
VALLEY AREA MONDAY THROUGH WEDNESDAY. ACCUMULATING SNOWS ARE
POSSIBLE WITH EACH LOW PRESSURE SYSTEM...BUT PRESENT INDICATIONS
ARE THAT THEY WILL REMAIN TO THE SOUTH OF WISCONSIN.

HOWEVER...COLD NORTHEAST WINDS OFF THE RELATIVELY WARM WATERS OF
LAKE MICHIGAN MAY ALLOW FOR LAKE EFFECT SNOW SHOWERS DURING THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.
HOWEVER WINTER WEATHER REPORTS WILL BE APPRECIATED THIS MORNING.

LMZ643>646-221000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1020 AM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS TODAY WILL DIMINISH BY THIS EVENING...BUT BRISK
NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY
MORNING...AS LOW PRESSURE SLOWLY MOVES ACROSS THE EASTERN GREAT
LAKES TOWARD THE NORTHEAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE MOVING THROUGH THE OHIO VALLEY TUESDAY AND WEDNESDAY
WILL CREATE PERSISTENT BRISK NORTHEAST WINDS AND THE POTENTIAL FOR
HIGH WAVES.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Dec 21, 9:57 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
957 AM CST FRI DEC 21 2012

WIZ046-047-051-052-056>060-062>065-067>070-212000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-
ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
957 AM CST FRI DEC 21 2012

...BLOWING AND DRIFTING SNOW WILL GRADUALLY DIMINISH TODAY...

BRISK NORTHWEST WINDS WILL GRADUALLY DECREASE TODAY ALONG WITH BLOWING
AND DRIFTING SNOW. IMPROVEMENT IN THESE WINTER CONDITIONS IS
ALREADY OCCURRING ESPECIALLY OVER SOUTH CENTRAL WHERE WINDS HAVE
BEEN DECREASING. PRIMARY ROADS ARE SHOWING IMPROVEMENT ACROSS
SOUTHERN WISCONSIN...WHILE SECONDARY AND RURAL ROADS WILL SHOW
IMPROVEMENT THROUGHOUT THE DAY. SOME OF THE SECONDARY AND RURAL ROADS
MAY REMAIN SNOW COVERED AND SLIPPERY DUE TO THE COLD TEMPERATURES.
MOTORISTS SHOULD REMAIN CAUTIOUS AND DRIVE DEFENSIVELY.

MG
Local storm report, Dec 21, 2:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY SNOW       KEWASKUM                43.52N 88.23W
12/20/2012  M15.3 INCH       WASHINGTON         WI   TRAINED SPOTTER

            15.3 INCHES STORM TOTAL.

0953 AM     HEAVY SNOW       3 S BERLIN              43.93N 88.95W
12/21/2012  M11.5 INCH       GREEN LAKE         WI   TRAINED SPOTTER

            11.5 INCHES STORM TOTAL.

1233 PM     HEAVY SNOW       MIDDLETON               43.10N 89.51W
12/21/2012  M19.9 INCH       DANE               WI   TRAINED SPOTTER

            19.9 INCHES STORM TOTAL.

1252 PM     SNOW             1 W WILLIAMS BAY        42.58N 88.56W
12/21/2012  M5.8 INCH        WALWORTH           WI   TRAINED SPOTTER

            5.8 INCHES STORM TOTAL.

&&

ET

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 12:39 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 11 more9 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.